PDA

View Full Version : My meds are making me sick!


Rawiyah
August 25th, 2013, 02:46 AM
Literally, I'm currently taking two antipsychotics and neither seem to be actually helping with my hallucinations! The newest one I am taking (Abilify) has made me faint and is continuously making me nauseous and making me throw up. While my other antipsychotic (Risperdal) is at such a low dose that it doesn't do anything at all!

I'm sick of being on all these meds and I want to come off. My psychiatrist told me that the nausea will go away in 10-12 days but I don't know if I can last that long. Should I just stop taking my meds and wait until I see my psychiatrist again (I see him next week) so I can switch to another antipsychotic?

1_21Guns
August 25th, 2013, 12:51 PM
It's best to stay on them or make an appointment to see your psychiatrist early instead of waiting around on no meds, but unfortunately that's the case with some types of medicine, you have to let your body adjust to them

niceguy44
August 25th, 2013, 01:05 PM
are you taking the abilify on an empty stomach?if you are this may be te reason you're feeling nauseous. take it with or after food.

xXl0sth0peXx
August 25th, 2013, 01:44 PM
I would stop. I can understand a new med making you nauseous, however fainting is a different story. As long as you're taking them with food, if you're fainting because of the meds, stop immediately.

To an extent, you do have to let your body get used to meds, but as far as I know, you should not faint over meds.

Abyssal Echo
August 25th, 2013, 01:52 PM
I would suggest calling your Psych's office and tell them how you feel on it.
even tho I have stopped taking meds I really don't recommend it. its better to wean off of it.

Rawiyah
August 27th, 2013, 03:02 AM
are you taking the abilify on an empty stomach?if you are this may be te reason you're feeling nauseous. take it with or after food.

Thankyou so much! Apparently. This was exactly the problem, I was taking my regular dose in the morning on an empty stomach. I tried taking it with food this time and I feel so much better now! Thank you!

niceguy44
August 27th, 2013, 11:09 AM
it's my pleasure. i'm happy my suggestion worked. take care & look after yourself

raempu
February 10th, 2014, 06:18 PM
I know how you feel but you can never stop taking your meds at an instance.
It's not healthy and it could cause you some really serious issues besides the ones you already have ofcourse.

I think it's best to make an earlier appointment with your psychiatrist and tell him/her about the problems, then he or she will tell you what to do and what's best for you.

Good luck :)

Elysium
February 10th, 2014, 09:06 PM
I know how you feel but you can never stop taking your meds at an instance.
It's not healthy and it could cause you some really serious issues besides the ones you already have ofcourse.

I think it's best to make an earlier appointment with your psychiatrist and tell him/her about the problems, then he or she will tell you what to do and what's best for you.

Good luck :)
Please don't post in threads that have been inactive for two months or more. :locked: